| Model Number |
DFW150 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Blurred Vision (2137)
| Date of Event |
08/11/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient's right eye as the patient felt like he was looking through a thin layer of vaseline and complained of blurry vision especially at a distance.The patient had debilitating condition and complained that his computer screen was "fuzzy" and could not read well.A non-johnson and johnson lens was used as the replacement iol.There were no surgical and/or medical interventions required.The patient is doing well post-op and no injury was reported.No further information was provided.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: sep 6, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received wrapped in gauze.No additional materials were received.Visual inspection under magnification revealed that the complaint lens was cut, but not in a way that severed the lens.The lens was cleaned and, no issues that could contribute to or cause blurry vision.Based on the return condition of the lens, no further product evaluation can be performed.The complaint issue ¿blurry vision¿ was not confirmed.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.